Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


is the use of steroids to treat wasting and weight loss really safe in the long run?
Oct 13, 2003

I am posting this question again since whent the first time I submitted it when I hit send my computer went blooey! I have been hiv positive for about 9 or 10 years with one bout of PCP about 7 or 8 years ago. Recently I have been diagnosed with lymphoma and am currently being treated for it with chemotherapy which is called ABVD. My question is this: I have been using oxandrin for weight loss as prescribed by my doctor for a while now with some breaks in between when I was ill with a cold or flu or something. Could that have contributed to me being diagnosed with lymphoma? I know that hormone therapy has been linked to a number of cancers. If I keep using oxandarin wile on chemo will it make the lymphoma more difficult to treat or make me more susceptable to recurrence? I think I heard somewhere that medical lore frowns on the use of anabolics or hormone therapy when a cancer has been diagnosed. I also use androgel as my testosterone level is pretty low, is this safe also while on chemo? If its not recomended for me to ust the oxandrin, is there an alternative for me to use? this is all very important to me, when I was on the oxandrin I looked and felt better about myself. Since I have been off it I have lost a total of 17 lbs and the facial wasting that I was getting wasn't as pronouced. All I know, like I said, is that I looked and felt better and obviously that's a quality of life issue for me but I don't want to take the chance if I continue taking the oxandrin while on chemo for it to interfere with my treatment or increasing my chance of reccurence. Please help. thanks Gusta67

Response from Dr. Conway

I'm very sorry to hear about your lymphoma, and I hope the chemotherapy goes as well as possible.

The oxandrin did NOT cause your lymphoma, so banish this thought from your mind. As to whether you can still use the oxandrin, this is a question you should ask the cancer specialist, as it becomes an issue of whether your it will interact with your cancer treatment. There is also controversy about continuing HAART during chemotherapy. It is clear that weakening your immune system by stopping HAART may hurt your body's ability to help fight off the cancer. So you should continue the HAART if at all possible.

Once again, good luck...



Previous
Discolored Ejaculate
Next
brain fog and depression

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement